MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305902
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd needle sftygld 23x1 rb needle pulled out of hub.Verbatim: rcc received a complaint via email.Email(s) attached.Needle embedded into cap and pulled out of hub when cap removed.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation: it was reported that the needle was embedded in the cap and was pulled out of the hub when the cap was removed.To support the investigation, one sample contained in an opened blister package was provided to the quality team for evaluation.A visual inspection was performed and confirmed that the needle was loose from the needle hub, with epoxy covering approximately 30 percent of the needles outer diameter.No additional defects or imperfections were observed.This condition could occur if a jam were to take place at the cannulator during manufacturing.A device history record review was completed for material number 305902, lot 4327907.The review confirmed that all required visual inspections were performed in accordance with established requirements, and no quality notifications related to the reported condition were identified.The lot was inspected and accepted per the inspection control plan and subsequently approved for shipment.Additional device history records were reviewed for each lot of needles used in the manufacture of this final lot, and no documentation of this type of defect was identified throughout the production runs.Verification of the cannulator was performed.The settings were correct and flow of product was satisfactory.To date, no other similar events have been reported for this lot.Based on the results of the investigation and analysis of the returned sample, the condition reported by the customer is confirmed.

Brand Name
BD SAFETYGLIDE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24317063
Report Number1213809-2026-00057
Device Sequence Number17362325
Product Code FMI
UDI-Device Identifier00382903059027
UDI-Public(01)00382903059027(11)241122(17)291031(10)4327907
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305902
Device Lot Number4327907
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown